MAUDE Adverse Event Report: BLACKSWAN VASCULAR, INC. LAVA-18, 6 ML; Embolization Agent, Vascular

BLACKSWAN VASCULAR, INC. LAVA-18, 6 ML; Embolization Agent, Vascular
Model Number SLLES186
Medical Device Problem Codes Off-Label Use (1494); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A new review of this event was performed.A retrospective mdr has been filed out of an abundance of caution due to the potential for serious injury.The customer described lava 18 appeared in the ima after the endoleak was filled.The patient was admitted for observation for the possibility of small bowel ischemia.Ischemia is a potential complication described in the ifu as well as non-target vessel embolization.Follow up request for information on the patient status were sent.No additional patient information was received since hospital asked not to be contacted.Batch record review showed the device was manufactured to released specifications and had passing quality test results.
 
Event or Problem Description
During embolization procedure, lava 18 appeared in the ima after the endoleak was filled.Patient admitted for risk of small bowel ischemia.The patient was admitted for observation.

Brand Name
LAVA-18, 6 ML
Common Device Name
Embolization Agent, Vascular
Manufacturer (Section D)
BLACKSWAN VASCULAR, INC.
709 sandoval way
hayward CA 94544
Manufacturer Contact
melissa sanchez
709 sandoval way
hayward, CA 94544
MDR Report Key22669055
Report Number3005579300-2025-00004
Device Sequence Number3825277
Product Code QVG
UDI-Device Identifier00850055697027
UDI-Public(01)00850055697027(17)250310(10)10757
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/10/2025
Device Model NumberSLLES186
Device Lot Number10757
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Initial Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown